MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 6; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 6; CEMENTLESS HIP STEM
Model Number 01.18.146
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 april 2021: lot 100550: (b)(4) items manufactured and released on 16-apr-2010.Expiration date: 2015-03-31.No anomalies found related to the problem.To date, all the items of the same lot have been already sold without any similar reported event since (b)(6) 2017.Clinical evaluation performed by medical affairs manager: femoral component (stem and head) revision performed 9 years and 8 months after primary cementless total hip arthroplasty in (b)(6) year old man.No information concerning patient general health status and the presence of comorbidities is available.In the radiographic image provided, radiolucent lines and signs of stress shielding are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Preliminary investigation performed by r&d project manager: looking at the is clearly visbile that the ha coating on the stem body is almost completely absorbed by the patient bone.Only few residuals of ha coating are present in such part of the stem body, one square shaped residual on the tip part.Some screatches are present in the zone on neck and taper probably due to the revision surgery.It is not possible to determine the root cause of the reported loosening.
 
Event or Problem Description
Revision surgery 9 years and 8 months after primary, for aseptic loosening of the stem.The surgeon revised successfully the stem and head.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 6
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11812570
Report Number3005180920-2021-00377
Device Sequence Number3910658
Product Code LZO
UDI-Device Identifier07630030804229
UDI-Public07630030804229
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model Number01.18.146
Device Catalogue Number01.18.146
Device Lot Number100550
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR